Alert archive / West Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

June 4, 2014Giles County, Virginia; Monroe County, Summers County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 4, 2014, 8:21 PM EDT for Giles County, Virginia; Monroe County, Summers County, West Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 8:21 PM EDT (00:21 UTC)
Expired
Jun 4, 2014, 9:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

Counties Giles County, VA, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
342 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WWUS81 KRNK 050021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT WED JUN 4 2014
 
VAZ011-WVZ042>044-050115-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
821 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
  SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
  SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HINTON TO
  NEAR CAMP CREEK...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PEARISBURG...
  NARROWS...
  CAMP CREEK...
  PIPESTEM...
  AND PETERSTOWN. 

LAT...LON 3754 8033 3727 8073 3748 8114 3768 8096
TIME...MOT...LOC 0016Z 291DEG 27KT 3763 8091 3747 8107 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 5:06 PM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 4, 5:06 PM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT WED JUN 4 2014

.SYNOPSIS...
A COLD FRONT OVER THE OHIO VALLEY WILL MOVE SOUTHEAST PASSING
THOUGH THE MID ATLANTIC REGION THURSDAY. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE FOUND ALONG AND AHEAD OF THIS COLD FRONT.
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST BY FRIDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 4:00 PM WEDNESDAY...

MODEST MID-LEVEL ZONAL FLOW OF 35-60KT EXISTS FROM THE
INTERMOUNTAIN WEST ACROSS THE GREAT PLAINS TO THE OH VALLEY AND
CONTROL APPALACHIANS...NORTH OF AN ELONGATED SUBTROPICAL RIDGE
FROM NRN MEXICO/SRN PLAINS TO THE DEEP SOUTH. PRIMARY SYNOPTIC
FRONT WAS SITUATED FROM DELMARVA WWD ACROSS THE OHIO VALLEY TO KS
AND HAS A NUMBER OF PERTURBATIONS/WAVES ALONG IT...THE MOST
PRONOUNCED OF WHICH IS A 1004MB LOW CENTERED OVER NORTH CENTRAL
INDIANA... SUPPORTED BY A CONVECTIVELY-REINFORCED MID-LEVEL
SHORTWAVE TROUGH AND 50-60KT SPEED MAX. THE FRONTAL LOW/WAVE WILL
DEVELOP EAST TO OH/WV THROUGH TONIGHT AS THE TRAILING FRONT SINKS
GRADUALLY SWD ACROSS THE OH RIVER.

FORECAST STORM EVOLUTION ACROSS OUR FORECAST AREA REMAINS
COMPLICATED BY REMNANTS OF OUTFLOW BOUNDARY AND ASSOCIATED MVC
WHICH DISSIPATED OVER THE ERN OH VALLEY EARLIER IN THE DAY AND IS
NOW GROWING LEGS AGAIN PER AFTERNOON HEATING. THIS RENEWED DEEP
CONVECTION WHICH IS WELL SOUTH OF SYNOPTIC FRONT WILL LIKELY MORPH
INTO MCS WHICH WILL RAKE OUR FCST AREA THIS EVENING...FOLLOWED BY
A BREAK BEFORE THE ACTUAL SURFACE FRONT CROSSES THE FORECAST AREA
THURSDAY.

FOR TONIGHT...AND ESPECIALLY BEFORE 06Z/2AM...WILL FOCUS ON
DEVELOPMENT OF MCS OVER WEST VIRGINIA WHICH ACCORDING TO THE HIGH
RESOLUTION WRF MODEL SHOULD CROSS THROUGH AT LEAST THE NORTHERN
ONE HALF OF THE CWA BEFORE WEAKENING. INITIALLY SOME OF THESE
STORM CELLS WILL BE DISCRETE AND MAY EXHIBIT ROTATION RESULTING IN
A TORNADIC THREAT. ONCE THE STORM CELLS CONGEAL INTO A SQUALL
LINE...THE MAIN CONCERN WILL BE DAMAGING WINDS.

AS THE EVENING PROGRESSES THIS MCS IS EXPECTED TO BACK BUILD INTO
KY/TN PER HIGHER CAPE AVAILABLE OVER THE TN VALLEY AND FED BY A
30-40 KT LLJ. THIS WILL RESULT IN SVR THREAT PROPAGATING
SOUTHWESTWARD WITH TIME...POTENTIALLY REACHING OUR NW NC COUNTIES
AROUND MIDNIGHT. WITH THE MCS BECOMING MORE OF A LINEAR FEATURE
WITH TIME...THERE IS SOME CONCERN THE STORM AXIS COULD BECOME
ORIENTED WHERE TRAINING STORM CELLS WOULD RESULT IN REPEAT HEAVY
RAINFALL. THIS LOOKS TO BE A HIGHER CONCERN FOR AREAS WEST OF THE
APPALACHIAN DIVIDE PRIMARILY FROM CHARLESTON WV WESTWARD INTO
KY...AND WILL HOLD OFF ON ANY SORT OF FLASH FLOOD HEADLINES FOR
OUR CWA ATTM.

ONCE THE MCS PLAYS OUT OVERNIGHT...THURSDAY MAY OR MAY NOT REVEAL
MUCH IN THE WAY OF A SEVERE STORM THREAT. IF THE OUTFLOW CLEARS
THE FORECAST AREA BEFORE REDEVELOPMENT TAKES PLACE THURSDAY
AFTERNOON...THE FORECAST WILL BE GREATLY SIMPLIFIED WITH ONLY
SCATTERED SHOWERS ALONG THE ACTUAL SURFACE FRONT WHICH WILL MOVE
FROM NORTH TO SOUTH ACROSS THE FORECAST AREA DURING THE DAY. WILL
MAINTAIN CHC THREAT FOR SHOWERS AND STORMS THURSDAY...BUT TREND
SHOULD BE FOR CLEARING AS WE TRANSITION INTO A DIFFERENT AIRMASS
THURSDAY NIGHT...HIGH PRESSURE BUILDING INTO THE AREA FROM THE
NORTH.

TEMPERATURES TONIGHT LOOK VERY MILD WITH DEWPOINTS KEEPING
READINGS ABOVE 60. WENT BLO MAV GUIDANCE THURSDAY WITH THE
THINKING THERE WILL BE CONSIDERABLE DEBRIS CLOUDINESS AND LESS
SOLAR INSOLATION.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
AS OF 310 PM EDT WEDNESDAY...

SEVERAL WAVES ALONG THE FRONTAL BOUNDARY WILL STALL IT FROM TEXAS
EASTWARD TO SOUTH CAROLINA THURSDAY NIGHT. MEANWHILE...A 1018 MB
HIGH PRESSURE CENTER WILL BUILD SOUTHEAST FROM THE GREAT LAKES. LOW
TEMPERATURES THURSDAY NIGHT WILL RANGE FROM THE UPPER 40S IN THE
COOLER MOUNTAIN VALLEYS TO THE LOWER 60S IN THE PIEDMONT.

AN UPPER LEVEL DISTURBANCE WILL TRAVEL EAST ALONG THE FRONT TO CROSS
THE APPALACHIANS FRIDAY AFTERNOON AND EVENING. FORECAST CHALLENGE IS
HOW FAR NORTH DOES THE MOISTURE AND CONVECTION SPREAD. THE NAM
REMAINS THE MOST AGGRESSIVE AND FURTHER NORTH WITH THE CONVECTION IN
CONTRAST TO THE GFS/ECMWF. HOWEVER...THE GFS DOES PIVOT MOISTURE
NORTH ALONG THE SOUTHERN BLUE RIDGE FRIDAY NIGHT. KEPT SOME LIGHT
POPS ACROSS SOUTHERN PORTIONS OF FORECAST AREA INTO FRIDAY NIGHT.
HIGH TEMPERATURES FRIDAY WILL VARY FROM THE MID 70S IN THE MOUNTAINS
TO THE LOWER 80S IN THE PIEDMONT. LOWS FRIDAY NIGHT WILL VARY FROM
THE UPPER 40S IN THE NORTHWEST MOUNTAINS TO THE LOWER 60S IN THE
SOUTHEAST.

BY SATURDAY...HIGH PRESSURE WILL SHIFT EAST OFFSHORE...RESULTING IN
A LIGHT SOUTHEASTERLY FLOW THAT WILL RETURN ATLANTIC MOISTURE TO OUR
AREA. WITH ADDITIONAL MOISTURE AND SOME LIFT...EXPECT SCATTERED
SHOWERS AND THUNDERSTORMS TO DEVELOP ESPECIALLY WITH AFTERNOON
HEATING ACROSS THE MOUNTAINS...ALTHOUGH AN UPPER LEVEL RIDGE
BUILDING IN FROM THE WEST MAY HINDER CONVECTION. HIGHS ON SATURDAY
WILL GENERALLY BE FROM THE UPPER 70S IN THE WEST TO THE MID 80S IN
THE EAST.  AS CLOUD COVER DIMINISHES DURING THE EVENING...MAY SEE
PATCHY FOG DEVELOP SATURDAY NIGHT...ESPECIALLY IN AREAS THAT
RECEIVED HEAVIER RAIN. LOW TEMPERATURES SATURDAY NIGHT INTO SUNDAY
MORNING WILL VARY FROM THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S
IN THE PIEDMONT.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...

LOW PRESSURE OVER THE GREAT LAKES SUNDAY WILL LIFT NORTH PULLING A
WARM FRONT NORTHWARD ACROSS REGION WITH AN INCREASING CHANCE FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. KEPT THE HIGHEST POPS ACROSS
THE NORTHWEST PORTION OF FORECAST AREA SUNDAY. BY SUNDAY NIGHT...THE
WARM FRONT PUSHES NORTH INTO SOUTHERN NEW ENGLAND WITH THE COLD
FRONT GENERALLY ALONG THE OHIO RIVER. THE COLD FRONT PUSHES EAST
ACROSS THE AREA ON MONDAY AND STALLS ACROSS SOUTHERN PORTIONS OF
FORECAST MONDAY NIGHT AS A WAVE SLIDE EAST ALONG THE BOUNDARY. LOW
PRESSURE CENTER LIFTS NORTH INTO NEW ENGLAND TUESDAY WITH COLD FRONT
EXTENDING SOUTHWEST TO TENNESSEE. HIGH PRESSURE WILL BUILD ACROSS
THE MID ATLANTIC REGION ON WEDNESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING
HOURS FOR EARLY NEXT WEEK.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
AS OF 130 PM EDT WEDNESDAY..

A LOT OF UNCERTAINTY WITH THIS AVIATION PACKAGE DUE TO LACK OF CLEAR
CUT EVOLUTION WITH ANTICIPATED UPSTREAM CONVECTION. STORMS
CURRENTLY FIRING ACROSS THE AREA...ESPECIALLY IN THE PIEDMONT
WHERE MORNING SUN HAS ENHANCED INSTABILITY. MOST LIKELY THAT KDAN
WILL BE AFFECTED BY THIS RIGHT AT ISSUANCE TIME SO WILL HAVE A ONE
HOUR GROUP OFF THE BAT TO HANDLE THIS. OTHERWISE...IT LOOKS LIKE
VCTS IS THE WAY TO GO UNTIL CONVECTION CAN GET MORE ORGANIZED.
MESO MODELS HAVE BEEN WAFFLING A BIT AND SEEM TO FAVOR BRINGING
THINGS THROUGH IN SURGES. WILL ATTEMPT TO TIME THE INITIAL SURGE
FROM NW TO SE BEGINNING AROUND 00Z. WILL INDICATE NW GUSTS
ANTICIPATING LINEAR OUTFLOW FOR ABOUT A 3 HOUR PERIOD. THIS IS
ATTEMPTING TO INDICATE THE MOST LIKELY WINDOW FOR ENHANCED
WINDS...ACTUAL PERIOD OF GUSTY WINDS LIKELY WILL BE SHORTER. FROPA
DOES NOT LOOK TO OCCUR UNTIL AROUND DAYBREAK. BUT AM INDICATING
THE MOST LIKELY WINDOW. FROPA WILL NOT OCCUR UNTIL AROUND DAYBREAK
SO WILL KEEP SHOWERS LINGERING. ALSO ANTICIPATE SOME FOG FORMATION
LATE MAINLY AT KBCB AND KLWB. ALSO BELIEVE GOOD MIXING BEHIND
FRONT TOMORROW SHOULD LEAD TO A BRIEF PERIOD OF SOME GUSTY WIND.

EXTENDED AVIATION DISCUSSION...

MAINLY VFR THURSDAY AFTERNOON. HIGH PRESSURE BUILDING IN FROM THE
NORTH THURSDAY NIGHT. ASIDE FROM POTENTIAL FOG LATE NIGHT FOG
EXPECT VFR CONDITIONS INTO SATURDAY. BY SUNDAY WARM FRONT LIFTS
NORTH ACROSS THE AREA WITH POTENTIAL FOR MORE SHOWERS AND STORMS
AND SUB VFR WX.

&&

.EQUIPMENT...
AS OF 500 PM EDT WEDNESDAY...

FAA COMMUNICATIONS ISSUES HAVE NOT BEEN FULLY RESOLVED AT
LYNCHBURG. USE THE LYH OBSERVATION WITH CAUTION.

THE THUNDER SENSOR AT BLUEFIELD IS NOT OPERATING. THUNDERSTORMS
WILL NOT BE REPORTED IN THE BLF OBSERVATION UNTIL THIS EQUIPMENT
HAS BEEN REPAIRED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...DS/MBS/WP
EQUIPMENT...AMS
Hazardous weather outlook, Jun 4, 4:27 AM EDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 AM EDT WED JUN 4 2014

NCZ001-002-018-VAZ007-009>015-018>020-WVZ042>045-050830-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
427 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STORMS THIS AFTERNOON COULD BE STRONG WITH GUSTY WINDS. A
BETTER THREAT OF STORMS ARRIVES TONIGHT...WITH A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING WINDS. IN
ADDITION...HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003>006-019-020-VAZ016-017-022>024-032>035-043>047-058-059-050830-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
427 AM EDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON COULD BECOME STRONG WITH GUSTY
WINDS. LATE TONIGHT...THERE IS A POTENTIAL FOR A COMPLEX OF STORMS
TO MOVE ACROSS THE AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT TIMING BEING LATE AT NIGHT COULD LESSEN THE THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 4, 7:44 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED JUN 4 2014

VAZ034-045-050015-
BEDFORD VA-CAMPBELL VA-
744 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  WEST CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 815 PM EDT

* AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HUDDLESTON...MOVING TO THE EAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  EVINGTON...
  HUDDLESTON...
  AND TIMBERLAKE.

LAT...LON 3715 7952 3725 7953 3734 7924 3716 7919
TIME...MOT...LOC 2340Z 261DEG 19KT 3721 7946

DS
Special weather statement, Jun 4, 7:49 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT WED JUN 4 2014

VAZ007-010-WVZ042-050045-
TAZEWELL VA-BLAND VA-MERCER WV-
749 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR WELCH...MOVING TO THE SOUTHEAST AT 25
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  ROCKY GAP...
  BLUEFIELD...
  BURKES GARDEN...
  MATOAKA...
  AND CLEAR FORK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3723 8151 3726 8150 3725 8148 3728 8141
      3731 8140 3732 8137 3742 8131 3741 8129
      3742 8128 3745 8129 3730 8098 3705 8128
      3720 8156
TIME...MOT...LOC 2344Z 293DEG 22KT 3736 8159

RS
Special weather statement, Jun 4, 7:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT WED JUN 4 2014

VAZ007-009-010-050045-
SMYTH VA-TAZEWELL VA-BLAND VA-
755 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 845 PM EDT

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR RAVEN...MOVING TO THE EAST AT 40 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  TAZEWELL...
  SALTVILLE...
  CHILHOWIE...
  CERES...
  AND ASBERRYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3695 8182 3696 8178 3701 8181 3720 8158
      3705 8127 3672 8165 3677 8169 3680 8170
      3683 8174 3694 8183
TIME...MOT...LOC 2353Z 289DEG 33KT 3705 8188

RS
Special weather statement, Jun 4, 8:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
807 PM EDT WED JUN 4 2014

VAZ019-023-050100-
ALLEGHANY VA-BOTETOURT VA-
807 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
  NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 900 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CALLAGHAN...MOVING TO THE EAST AT 25
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON CITY...
  CLIFTON FORGE CITY...
  CALLAGHAN...
  HOLLINS...
  AND GALA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3786 7962 3781 7964 3774 7969 3769 7968
      3762 7970 3771 8011 3781 8012 3786 7971
      3786 7967 3787 7963
TIME...MOT...LOC 0002Z 268DEG 20KT 3776 8006

RS
Special weather statement, Jun 4, 8:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
808 PM EDT WED JUN 4 2014

VAZ034-050030-
BEDFORD VA-
808 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 830 PM EDT

* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING AN INTENSE SHOWER NEAR THAXTON...MOVING TO THE NORTHEAST
  AT 20 MPH. THIS SHOWER MAY STRENGTHEN TO A THUNDERSTORM.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS SHOWER.

* THIS SHOWER WILL REMAIN OVER WEST CENTRAL BEDFORD COUNTY...NORTH
  OF THAXTON.

LAT...LON 3738 7950 3734 7970 3741 7974 3747 7964
      3746 7963 3746 7960 3745 7959 3747 7958
      3748 7957
TIME...MOT...LOC 0002Z 244DEG 18KT 3740 7966

DS
Special weather statement, Jun 4, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT WED JUN 4 2014

VAZ011-WVZ042>044-050115-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
821 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
  NORTHEASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...
  SOUTHERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
  SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 915 PM EDT

* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HINTON TO
  NEAR CAMP CREEK...MOVING TO THE EAST AT 20 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  PEARISBURG...
  NARROWS...
  CAMP CREEK...
  PIPESTEM...
  AND PETERSTOWN.

LAT...LON 3754 8033 3727 8073 3748 8114 3768 8096
TIME...MOT...LOC 0016Z 291DEG 27KT 3763 8091 3747 8107

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 8:07 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington53 min
Jun 4, 8:08 PM EDTSpecial Weather StatementRNKBedford22 min
Jun 4, 8:29 PM EDTSpecial Weather StatementRNKWythe31 min
Jun 4, 8:39 PM EDTSpecial Weather StatementRNKBedford36 min
Jun 4, 8:49 PM EDTSevere Thunderstorm WarningRNKAmherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington56 min
Jun 4, 9:11 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington34 min
Jun 4, 9:16 PM EDTSpecial Weather StatementRNKCity of Radford44 min
Jun 4, 9:17 PM EDTSpecial Weather StatementRNKBedford28 min
Jun 4, 9:25 PM EDTAreal Flood AdvisoryRNKAmherst, Bedford, Campbell, City of Lynchburg3 hr
Jun 4, 9:32 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington36 min
Jun 4, 9:35 PM EDTSpecial Weather StatementRNKCarroll25 min
Jun 4, 9:46 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Jun 4, 9:47 PM EDTSpecial Weather StatementRNKAmherst28 min
Jun 4, 11:01 PM EDTSpecial Weather StatementRNKCity of Danville29 min
Jun 5, 12:52 AM EDTFlash Flood WarningRNKAlleghany6 hr
Jun 5, 2:01 AM EDTSpecial Weather StatementRNKBland59 min
Jun 5, 2:58 AM EDTFlash Flood WarningRNKBland, Tazewell6 hr
Jun 5, 3:30 AM EDTSpecial Weather StatementRNKFloyd30 min
Jun 5, 5:53 AM EDTSpecial Weather StatementRNKCity of Galax67 min
Jun 4, 8:32 PM EDTSpecial Weather StatementRNKWatauga28 min
Jun 4, 9:02 PM EDTSpecial Weather StatementRNKWatauga28 min
Jun 4, 9:33 PM EDTSpecial Weather StatementRNKCaldwell27 min
Jun 4, 10:02 PM EDTSpecial Weather StatementRNKAlexander13 min
Jun 4, 8:48 PM EDTSpecial Weather StatementRNKGreenbrier27 min
Jun 4, 11:38 PM EDTAreal Flood AdvisoryRNKGreenbrier6 hr

Nearby

Special Weather Statements in West Virginia, 2014Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.